Alert archive / Idaho / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 47, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 10, 2005, 4:50 PM MDT for Jefferson County, Idaho. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2005, 4:50 PM MDT (22:50 UTC)
- Expired
- Aug 10, 2005, 5:30 PM MDT
- In force
- 40 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Jefferson County, ID
The radar
The Pocatello radar (KSFX), 85 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.8 hours before the alert went out and 327 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -307 J/kg
- Mixed-layer LCL
- 1731 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:15 PM MDT, 1 hour 35 minutes earlier.
Area forecast discussion, Aug 10, 3:15 PM MDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 315 PM MDT WED AUG 10 2005 .DISCUSSION... CONVECTION HAS ALREADY FIRED THIS AFTN IN FCST AREA...MAINLY OVER MTNS. ISOLATED SVR WITH GUSTY WINDS AND HAIL. THUNDERSTORMS EXPECTED TO DIMINISH AFTER SUNSET AS STABLE AIR WORKS IN FROM WEST AND SHORTWAVE ENERGY PUSHES OFF TO EAST. EXCEPTION MAY BE ISLAND PARK REGION WHERE BOTH GFS/NAM HOLDS ON TO INSTABILITY AFTER MIDNIGHT. FLOW ALOFT CONTINUES TO TURN ZONAL INTO THURS IN RESPONSE TO CANADIAN TROUGH PUSHING SOUTH INTO CONUS. DRIER AND MORE STABLE AIR WORKS IN FROM WEST. INCREASED MIXING ALONG WITH DRY SFC CONDITIONS MAY PRODUCE A HEIGHTENED FIRE WEATHER CONCERN FOR THURS BUT HAVE KEPT CONDITIONS SHORT OF RED FLAG THRESHOLDS. SLIGHT CHANCE POPS WILL CONTINUE THU AFTN AND EVE ALONG WYOMING BORDER WHERE LINGERING 7-5H MOISTURE AND NEGATIVE LIFTEDS MAY FORCE CONVECTION. SIGNIFICANT DIFFERENCES EXIST BETWEEN GFS/NAM SOLNS REGARDING ENERGY SPLIT OFF FROM MAIN TROUGH OVER VANCOUVER/BC CANADA BY FRI MORN. GFS STRONGER WITH SHORTWAVE ENERGY DIVING SOUTH THROUGH OREGON BY FRI AFTN WHILE NAM CARRYING SIMILAR POSITION BUT NOT NEARLY AS DEEP. BOTH MODELS A LITTLE SLOWER WITH BACKDOOR COLD FRONT...SWINGING IT SOUTH TO CONTINENTAL DIVIDE FRI EVE. MOISTURE DIVES SOUTH TOWARD FCST AREA BUT NEVER QUITE MAKES IT EXCEPT JUST ALONG NORTHERN BORDER...AND MAY BE A FUNCTION OF COOLER TEMPERATURES. BEST SFC WINDS MAY OCCUR FRI NIGHT IF CURRENT MODEL SOLNS BEAR OUT ALTHOUGH COLDEST TEMPS REMAIN NORTH IN MONTANA. UPPER TROUGH AXIS LINGERS THROUGH MOST OF WEEKEND BUT ONLY MARGINAL SLIGHT CHANCE POPS NORTHEAST CORNER AND EASTERN HIGHLANDS AS MOISTURE RATHER LIMITED. MADE FEW CHANGES TO GRIDS MON OR BEYOND AS MODELS DIVE ANOTHER PACIFIC TROF INTO PACNW. CURRENT PACKAGE CARRYING LOW POPS FOR TUE AND GIVEN DIFFERENCES IN HANDLING OF PACNW FEEL THIS IS REASONABLE. SOUTHWEST FLOW SHOULD PROVIDE WARMUP AND TEMP GRIDS PAINT THIS WELL. DMH && .AVIATION...ISOLATED THUNDERSTORMS TO 04Z MAINLY OVER MOUNTAINS. GUSTY WINDS AND SMALL HAIL PRIMARY THREATS WITH MVFR CONDITIONS. VFR CONDITIONS AFTER THUNDERSTORMS DISSIPATE. RW && .PIH WATCHES/WARNING/ADVISORIES...NONE. && WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
Hazardous weather outlook, Aug 10, 6:00 AM MDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 600 AM MDT WED AUG 10 2005 IDZ017>025-031-032-111200- LOST RIVER/PASHIMEROI-CACHE VALLEY/IDAHO PORTION- SOUTH CENTRAL HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- LOWER SNAKE RIVER PLAIN-SAWTOOTH MOUNTAINS-EASTERN MAGIC VALLEY- BIG AND LITTLE WOOD RIVER REGION-UPPER SNAKE RIVER PLAIN- CARIBOU HIGHLANDS-UPPER SNAKE HIGHLANDS- 600 AM MDT WED AUG 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER THE CENTRAL MOUNTAINS AND OVER THE UPPER SNAKE/EASTERN/AND SOUTHERN HIGHLANDS. SOME THUNDERSTORMS WILL BE ACCOMPANIED BY GUSTY WINDS AND POSSIBLE SMALL HAIL. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...HEAVY RAIN AND FLOODING REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE... OR OTHER STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 10, 1:04 PM MDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
104 PM MDT WED AUG 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 PM HAIL 6 N DUBOIS 44.26N 112.23W
08/10/2005 0.75 INCH CLARK ID TRAINED SPOTTER
&&
PANGELLocal storm report, Aug 10, 1:09 PM MDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
109 PM MDT WED AUG 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL 6 NW DUBOIS 44.23N 112.31W
08/10/2005 0.75 INCH CLARK ID TRAINED SPOTTER
COVERING THE GROUND
&&
PANGELLocal storm report, Aug 10, 1:37 PM MDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
137 PM MDT WED AUG 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL KILGORE 44.40N 111.88W
08/10/2005 0.25 INCH CLARK ID TRAINED SPOTTER
&&
PANGELLocal storm report, Aug 10, 2:28 PM MDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
228 PM MDT WED AUG 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM HAIL 1 N DRIGGS 43.74N 111.11W
08/10/2005 0.25 INCH TETON ID TRAINED SPOTTER
AT DRIGGS AIRPORT
&&
PANGELLocal storm report, Aug 10, 4:14 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
414 PM MDT WED AUG 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND GST HOWE 43.78N 113.00W
08/10/2005 51 MPH BUTTE ID MESONET
NOAA ARL INEEL MESONET
&&
PANGELThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 12:29 PM MDT | Severe Thunderstorm Warning | PIH | Clark, Jefferson | 31 min |
| Aug 10, 12:52 PM MDT | Severe Thunderstorm Warning | PIH | Clark | 23 min |
| Aug 10, 1:17 PM MDT | Severe Thunderstorm Warning | PIH | Clark, Fremont | 51 min |
| Aug 10, 3:55 PM MDT | Severe Thunderstorm Warning | PIH | Butte, Clark | 46 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.